Alert archive / Texas / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at May 27, 2014, 6:31 AM CDT for 4 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2014, 6:31 AM CDT (11:31 UTC)
- Expired
- May 27, 2014, 2:50 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 106 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
305 WGUS64 KLCH 271131 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 631 AM CDT TUE MAY 27 2014 ...FLOODING OF LOW LYING AREAS POSSIBLE... .A LOW ALOFT ACROSS CENTRAL OKLAHOMA WILL SEND RAINBANDS IN SUCCESSION THROUGH SOUTHEAST TEXAS. VERY HEAVY RAINFALL WILL BRING ABOUT FLOODING OF LOW-LYING AREAS AND ROADWAY UNDERPASSES. TXZ180-201-215-216-259>262-272100- /O.NEW.KLCH.FF.A.0002.140527T1131Z-140527T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY... JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 631 AM CDT TUE MAY 27 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...HARDIN...JEFFERSON...NORTHERN JASPER... NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * UNTIL 6 PM CDT THIS EVENING * RAINBANDS MOVING IN SUCCESSION WILL BRING ABOUT FLOODING OF LOW SPOTS AND ROADWAY UNDERPASSES. MEAN AREAL RAINFALL AMOUNTS FOR TODAY WILL BE RUNNING FROM 1 TO 2 INCHES...WITH LOCALIZED AMOUNTS FROM 3 TO 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
908 WGUS64 KLCH 271950 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT TUE MAY 27 2014 ...FLOOD WATCH THROUGH TOMORROW AFTERNOON... .UPPER LEVEL LOW OVER TEXAS IS PROGRESSING TOWARDS LOUISIANA AND IS BRINGING IN AN INFLUX OF RAIN ACROSS THE AREA. EXCESSIVE RAINFALL IS ANTICIPATED TO CONTINUE THROUGH TOMORROW AFTERNOON WHICH IS EXPECTED TO CAUSE FLOODING IN THE AREA. TXZ180-201-215-216-259>262-280500- /O.CAN.KLCH.FF.A.0002.000000T0000Z-140527T2300Z/ /O.NEW.KLCH.FF.A.0003.140527T2300Z-140528T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY... JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 250 PM CDT TUE MAY 27 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...HARDIN...JEFFERSON...NORTHERN JASPER... NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * FROM 6 PM CDT THIS EVENING THROUGH WEDNESDAY AFTERNOON * RAINBANDS MOVING IN SUCCESSION WILL BRING ABOUT FLOODING OF LOW SPOTS AND ROADWAY UNDERPASSES. MEAN AREAL RAINFALL AMOUNTS FOR TODAY WILL BE RUNNING FROM 1 TO 2 INCHES...WITH LOCALIZED AMOUNTS FROM 3 TO 4 INCHES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ027>033-041>045-052>055-073-074-280500- /O.NEW.KLCH.FF.A.0003.140527T2300Z-140528T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER 250 PM CDT TUE MAY 27 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST CAMERON...JEFFERSON DAVIS...VERMILION AND WEST CAMERON. IN WEST CENTRAL LOUISIANA...VERNON. * FROM 6 PM CDT THIS EVENING THROUGH WEDNESDAY AFTERNOON * UPPER LEVEL LOW OVER TEXAS IS PROGRESSING TOWARDS LOUISIANA AND IS BRINGING IN AN INFLUX OF RAIN ACROSS THE AREA. EXCESSIVE RAINFALL IS ANTICIPATED TO CONTINUE THROUGH TOMORROW AFTERNOON WHICH IS EXPECTED TO CAUSE FLOODING IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at May 27, 4:06 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 27, 4:06 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 AM CDT TUE MAY 27 2014 .SYSNOPSIS... THE BERMUDA HIGH PRESSURE SYSTEM RIDGES SOUTHWEST THROUGH APALACHICOLA AND INTO THE GULF OF MEXICO. THE GULF SEGMENT OF THE BERMUDA SYSTEM IS BREAKING DOWN. FURTHER UP...A CUT-OFF LOW...SITUATED ACROSS CENTRAL OKLAHOMA...WILL MEANDER EAST-SOUTHEAST...REACHING THE ARKLATEX REGION ON WEDNESDAY ...BEFORE STALLING OUT. && .DISCUSSION... A MESO-CONVECTIVE SYSTEM...CURRENTLY MOVING THROUGH CENTRAL TEXAS... WILL MAKE ITS WAY INTO SOUTHEAST TEXAS THIS MORNING...AND SOUTHWEST LOUISIANA THIS AFTERNOON. VERY HEAVY RAINFALL RATES ARE EXPECTED...WHICH MAY BRING ABOUT LOCALIZED FLOODING. SEVERE WEATHER (MAINLY IN THE FORM OF DAMAGING WINDS) CANNOT BE RULED OUT EITHER. A FLASH FLOOD WATCH MAY BE REQUIRED ON WEDNESDAY...MAINLY DUE TO ONGOING RAINS. RAINFALL TOTALS...ENDING THURSDAY EVENING...WILL BE RUNNING FROM 3 TO 5 INCHES (MUCH HIGHER THAN PREVIOUSLY THOUGHT). THESE NEW RAINFALL TOTALS ARE IN RESPONSE TO THE NEW FORECAST TRACK OF THE CUT-OFF LOW...WHICH NOW REMAINS OVER LAND THROUGH SATURDAY. DYNAMIC INSTABILITY (COLD AIR ADVECTION ALOFT) WILL BE PLENTIFUL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 82 71 83 71 85 / 80 70 80 70 70 KBPT 81 72 84 71 85 / 80 70 80 70 60 KAEX 82 68 81 67 84 / 80 70 80 70 70 KLFT 83 71 82 70 83 / 70 70 80 70 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES && 21
Hazardous weather outlook, May 27, 4:46 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 446 AM CDT TUE MAY 27 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 446 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A CUT-OFF LOW...SITUATED ACROSS CENTRAL OKLAHOMA...WILL MEANDER EAST-SOUTHEAST...REACHING THE ARKLATEX REGION ON WEDNESDAY ...BEFORE STALLING OUT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK THEIR WAY...FROM WEST TO EAST...ACROSS THE FORECAST AREA. LOCALIZED FLOODING IS POSSIBLE IN THE STRONGER SHOWERS. IN ADDITION...ISOLATED SEVERE WEATHER IS POSSIBLE IN THE AFTERNOON... MAINLY IN THE FORM OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLASH FLOOD WATCH MAY BE REQUIRED ON WEDNESDAY. MEAN AREAL RAINFALL TOTALS...COMPUTED OVER A THREE DAY PERIOD ENDING FRIDAY MORNING...WILL RANGE FROM 3 TO 5 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-281130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 446 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A CUT-OFF LOW...SITUATED ACROSS CENTRAL OKLAHOMA...WILL MEANDER EAST-SOUTHEAST...REACHING THE ARKLATEX REGION ON WEDNESDAY ...BEFORE STALLING OUT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK THEIR WAY...FROM WEST TO EAST...ACROSS THE MARINE AREA. VERY HEAVY RAINFALL MAY REDUCE THE VISIBILITIES TO BELOW 3 MILES AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH FRIDAY. VERY HEAVY RAINFALL MAY REDUCE THE VISIBILITIES TO BELOW 3 MILES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:00 AM CDT | Special Weather Statement | LCH | Hardin | 60 min |
| May 27, 9:03 AM CDT | Special Weather Statement | LCH | Hardin | 27 min |
| May 27, 9:14 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 61 min |
| May 27, 10:33 AM CDT | Special Weather Statement | LCH | Jasper | 27 min |
| May 27, 11:02 AM CDT | Special Weather Statement | LCH | Sabine | 28 min |
| May 27, 2:50 PM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 60 hr |
Nearby
Flash Flood Watches in Texas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.